MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD 6.8MM GUIDE BAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD 6.8MM GUIDE BAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90127585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a thr, a 6.8mm guide bar dissembled during reaming.The shaft of the guide bar was stuck in the reamer, and the screw was recovered from the incision by hand.Procedure was completed with a backup device, no delay reported.Patient was not harmed beyond the problem reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during surgery, a 6.8mm guide bar (part: 90127585, lot: unknown) dissembled during reaming.The shaft of the guide bar was stuck in the reamer, and the screw was recovered from the incision by hand.The procedure was completed with a backup device, no delay reported.The patient was not harmed beyond the problem reported.The device is for use in treatment.A review of the complaint history was performed using the part numbers for the guide bar in search of complaints involving the failure mode throughout the lifetime of the product.No other similar complaints have been identified for the device.As no device batch numbers were provided for investigation, a manufacturing record review, device labelling and ifu review could not be performed.All of the devices would have met manufacturing specifications at the time of production.If more information is received, this investigation will be reopened.A risk management review was performed.No additional risks were identified as result of the reported event and no further actions are required at this time.Without return of the actual devices or further information we cannot further investigate or confirm the reported complaint.The investigation remains inconclusive and a definitive root cause cannot be determined.Additionally, specific factors known to contribute to the alleged fault cannot be provided due to the insufficient information.If the products or additional information become available in the future, this case will be reopened.Based on the results of this investigation, the need for corrective or preventative action is not indicated.

Brand Name
6.8MM GUIDE BAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12647131
Report Number3005975929-2021-00475
Device Sequence Number11129696
Product Code NXT
UDI-Device Identifier03596010590190
UDI-Public03596010590190
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90127585
Device Catalogue Number90127585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown